Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 92, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 7, 2017, 6:23 PM EST for 9 counties in Georgia. It was in force for 52 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 7, 2017, 6:23 PM EST (23:23 UTC)
- Expired
- Feb 7, 2017, 7:15 PM EST
- In force
- 52 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baker County, GA, Colquitt County, GA, Decatur County, GA, Early County, GA, Grady County, GA, Miller County, GA, Mitchell County, GA, Thomas County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 86 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 7, 6:25 PM EST | TSTM WND DMG | 4 Sw Attapulgus, GA | TREES DOWN NEAR HWY 241 NEAR GA-FL BORDER |
| Feb 7, 6:37 PM EST | TSTM WND DMG | Whigham, GA | BROKEN POLE IN THE WHIGHAM AREA |
| Feb 7, 6:42 PM EST | TSTM WND DMG | 3 Nw Cairo, GA | BROKEN POWER POLE IN THE HAWTHORNE AREA |
| Feb 7, 6:45 PM EST | TSTM WND DMG | 6 S Cairo, GA | 4 TREES DOWN ON LEWIS ROAD |
| Feb 7, 6:45 PM EST | TSTM WND DMG | Cairo, GA | TREES AND POWER LINES DOWN ALONG PINE CIRCLE SW AND 1ST ST IN CAIRO |
| Feb 7, 6:47 PM EST | TSTM WND DMG | 2 Se Cairo, GA | POWER LINE DOWN NEAR HALL ROAD |
| Feb 7, 6:53 PM EST | TSTM WND DMG | 6 Ene Cairo, GA | TREE DOWN ACROSS BOLD SPRINGS ROAD |
| Feb 7, 7:00 PM EST | TSTM WND DMG | 1 N Hopeful, GA | TREES DOWN N OF 311 ON RIVER RD |
| Feb 7, 7:00 PM EST | TSTM WND DMG | 5 S Pelham, GA | REPORTS OF TREES DOWN ALONG HWY 111 |
| Feb 7, 7:00 PM EST | TSTM WND DMG | Hartsfield, GA | REPORTS OF TREES DOWN ALONG HWY 37 |
| Feb 7, 7:06 PM EST | TSTM WND DMG | Thomasville, GA | MANY TREES AND POWER LINES DOWN ACROSS THOMAS COUNTY |
| Feb 7, 7:10 PM EST | TSTM WND DMG | Coolidge, GA | TREES AND POWER LINES DOWN IN THE COOLIDGE AREA |
| Feb 7, 7:17 PM EST | TSTM WND DMG | Center Hill, GA | MANY TREES...POWER LINES AND POLES DOWN ACROSS THE COUNTY |
| Feb 7, 7:25 PM EST | TSTM WND GST 60 | Doerun, GA | SPOTTER ESTIMATED 60 MPH GUSTS IN DOERUN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 7, 5:33 PM EST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
082
WUUS52 KTAE 072323
SVRTAE
GAC007-071-087-099-131-201-205-275-321-080015-
/O.NEW.KTAE.SV.W.0092.170207T2323Z-170208T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
623 PM EST TUE FEB 7 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Eastern Miller County in southwestern Georgia...
Decatur County in southwestern Georgia...
Mitchell County in southwestern Georgia...
Baker County in southwestern Georgia...
East central Early County in southwestern Georgia...
Thomas County in south central Georgia...
Southwestern Worth County in south central Georgia...
Grady County in southwestern Georgia...
Western Colquitt County in south central Georgia...
* Until 715 PM EST
* At 622 PM EST, severe thunderstorms were located along a line
extending from 9 miles northeast of Colquitt to 10 miles north of
West Bainbridge to 6 miles south of Bainbridge, moving east at 55
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Newton, Thomasville, Camilla, Cairo, Bainbridge, Pelham, Moultrie,
Boston, Baconton, Doerun, Ochlocknee, Coolidge, Whigham, Riverside,
West Bainbridge, Schley, Funston, Attapulgus, Sale City and Climax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3147 8391 3114 8378 3066 8378 3070 8466
3106 8461 3134 8475 3144 8400
TIME...MOT...LOC 2322Z 265DEG 47KT 3129 8465 3107 8454 3081 8455
HAIL...<.75IN
WIND...60MPH
$$
11-MOORE1 follow-up statement
791
WWUS52 KTAE 072350
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
650 PM EST TUE FEB 7 2017
GAC087-099-201-080000-
/O.CAN.KTAE.SV.W.0092.000000T0000Z-170208T0015Z/
Miller GA-Decatur GA-Early GA-
650 PM EST TUE FEB 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MILLER...DECATUR AND
EAST CENTRAL EARLY COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM EST for
Big Bend of Florida...and south central and southwestern Georgia.
LAT...LON 3147 8391 3114 8378 3066 8378 3069 8437
3108 8436 3137 8451 3144 8400
TIME...MOT...LOC 2350Z 265DEG 47KT 3132 8426 3110 8415 3084 8416
$$
GAC007-071-131-205-275-321-080015-
/O.CON.KTAE.SV.W.0092.000000T0000Z-170208T0015Z/
Mitchell GA-Baker GA-Thomas GA-Worth GA-Grady GA-Colquitt GA-
650 PM EST TUE FEB 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EST
FOR MITCHELL...NORTHEASTERN BAKER...THOMAS...SOUTHWESTERN WORTH...
GRADY AND WESTERN COLQUITT COUNTIES...
At 650 PM EST, severe thunderstorms were located along a line
extending from near Newton to near Pelham to near Cairo, moving east
at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Newton, Thomasville, Camilla, Cairo, Pelham, Moultrie, Boston,
Baconton, Doerun, Ochlocknee, Coolidge, Whigham, Riverside, Schley,
Funston, Sale City, Cotton, Quality, Branchville and Harrells Still.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3147 8391 3114 8378 3066 8378 3069 8437
3108 8436 3137 8451 3144 8400
TIME...MOT...LOC 2350Z 265DEG 47KT 3132 8426 3110 8415 3084 8416
HAIL...<.75IN
WIND...60MPH
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 3:27 PM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Feb 7, 3:27 PM EST, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 327 PM EST Tue Feb 7 2017 .NEAR TERM [Through Tonight]... Summary: The threat for severe weather will increase this afternoon through the evening hours. The best chance of seeing any severe weather is across portions of the Florida panhandle and southeast Alabama, although isolated severe weather is possible across the entire area. The main threats are damaging wind gusts and large hail with localized impacts to trees and power lines, although an isolated tornado or two cannot be ruled out. Analysis: This afternoon's water vapor imagery shows the base of a vigorous upper level shortwave is now moving through eastern Louisiana and southern Mississippi. Ahead of it, the environment has destabilized fairly significantly for this time of year with SBCAPE values over 1500 j/kg extending well inland into southeast Alabama and southern Georgia per the 18z SPC mesoanalysis. Shear values are still fairly low in our area, but shear is higher to the west across portions of southwest Alabama and southern Mississippi, and this airmass is forecast to move eastward through the evening hours. The RAP runs today have remain consistent in showing a stronger low level jet than the NAM, GFS, or ECMWF, and looking at the velocities from the KMOB radar, the RAP may be closer to the truth. Thus, there remains a threat of severe storms across the entire area through the evening hours. The greatest threat continues to be across the western half of the area. SPC has extended the slight risk area eastward a bit compared to this morning's outlook, which makes sense given the more impressive appearance to the system than this morning. The CAM guidance continues to suggest a QLCS will move into the area with some CAMs explicitly showing 50 knot gusts or higher. Most of the activity should be out of the area by midnight with the potential for areas of fog to develop in its wake late tonight. .SHORT TERM [Wednesday Through Thursday Night]... Southwesterly flow will continue from Wednesday through Wednesday night across our area as an upper level trough approaches our area from the northwest. However, in the wake of the MCS that will have moved through our area the previous night, a fairly stable airmass will be in place over inland regions early Wednesday, resulting in dry conditions during the morning and early afternoon. Moisture is expected to gradually increase from south to north during the afternoon and evening hours, with PWAT values increasing to 1.0-1.5". A cold front will then move across our area overnight, with best chances of showers and isolated thunderstorms from Tallahassee east through the FL Big Bend and south central GA. Cooler and much drier air will move into our area on Thursday, with clear skies and highs in the mid 60s to lower 70s. Lows Thursday night will dip into the mid-upper 30s inland, with 40s along the Gulf Coast. .LONG TERM [Friday Through Tuesday]... The upper level trough mentioned in the short term discussion will move to our east on Friday, and will be replaced by an upper ridge over the eastern CONUS from the weekend through early next week. With a broad area of high pressure at the surface, expect dry conditions to prevail throughout this period. Seasonably cool conditions on Friday (highs in the 60s, lows in the 40s) will quickly give way to warmer than normal temperatures through the weekend and early next week. Highs in the 70s and lows in the 50s are expected from Saturday through Tuesday. && .AVIATION [Through 18Z Wednesday]... A line of showers and thunderstorms will cross the area from west to east through this evening. A few storms may be severe with hail and strong winds. Once the squall line passes, low ceilings and areas of fog will be possible late tonight with IFR to LIFR conditions possible. Only a slow improvement is expected on Wednesday morning. && .MARINE... A line of thunderstorms, possibly strong to severe, will move through our marine zones this evening. Strong wind gusts and frequent lightning will accompany the storms. Otherwise, expect winds generally around 10 to 15 knots and seas of 2 to 3 feet through the next few days. && .FIRE WEATHER... In the wake of showers and isolated thunderstorms Wednesday, much drier air is expected on Thursday. Strong transport winds will lead to high dispersions across much of the area. RH values will stay above the threshold for red flag conditions. && .HYDROLOGY... Some heavy rain is possible this evening with the thunderstorms, but storms will likely be moving too quickly to pose a significant flooding threat. No heavy rain is anticipated from Wednesday through the next several days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 59 77 62 70 37 / 90 10 30 0 0 Panama City 64 71 63 67 43 / 80 20 20 0 0 Dothan 59 75 56 64 36 / 80 10 20 0 0 Albany 59 75 58 65 35 / 90 10 20 0 0 Valdosta 58 76 61 70 37 / 90 20 30 10 0 Cross City 60 76 63 74 38 / 80 20 30 10 0 Apalachicola 62 71 63 70 44 / 80 20 20 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Lahr LONG TERM...Lahr AVIATION...DVD MARINE...Lahr FIRE WEATHER...Scholl HYDROLOGY...Lahr
In the hours before
Local storm report, Feb 7, 5:44 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
544 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG PROSPERITY 30.85N 85.95W
02/07/2017 HOLMES FL 911 CALL CENTER
CALL CENTER REPORTS MANY TREES AND POWERLINES DOWN ACROSS
HOLMES COUNTY
&&
RHLocal storm report, Feb 7, 5:50 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM NON-TSTM WND DMG HILAND PARK 30.20N 85.63W
02/07/2017 BAY FL 911 CALL CENTER
DISTPATCH REPORTS NUMEROUS POWER LINES DOWN OVER MUCH OF
COUNTY
&&
RHLocal storm report, Feb 7, 5:54 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
554 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG FREEPORT 30.50N 86.14W
02/07/2017 WALTON FL PUBLIC
TREES REPORTED DOWN IN FREEPORT
&&
RHLocal storm report, Feb 7, 6:04 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
604 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 5 SSW PINCKARD 31.24N 85.58W
02/07/2017 HOUSTON AL BROADCAST MEDIA
LOCAL MEDIA RELAYED REPORT OF DAMAGE TO HOME
&&
RHLocal storm report, Feb 7, 6:11 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
611 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG 3 NNE COTTONDALE 30.84N 85.36W
02/07/2017 JACKSON FL LAW ENFORCEMENT
TREES DOWN ALONG SR-73 AND US231
&&
RHLocal storm report, Feb 7, 6:20 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
620 PM EST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG MARIANNA 30.77N 85.24W
02/07/2017 JACKSON FL 911 CALL CENTER
REPORT OF TREE DOWN ON HOUSE AND CAR IN MARIANNA AND
ALFORD
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 5:26 PM EST | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 64 min |
| Feb 7, 5:42 PM EST | Severe Thunderstorm Warning | TAE | Lee, Terrell | 15 min |
| Feb 7, 5:46 PM EST | Severe Thunderstorm Warning | TAE | Baker, Decatur, Early, Grady, Miller, Mitchell and 1 more | 44 min |
| Feb 7, 6:05 PM EST | Tornado Warning | TAE | Dougherty, Lee, Worth | 25 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.